MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS PROX FEM STD BODY NEUTRAL; LPS AND S-ROM : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US LPS PROX FEM STD BODY NEUTRAL; LPS AND S-ROM : KNEE FEMORAL ACCESSORY
Model Number 1987-10-105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient developed a hematoma postoperatively.Evacuation of hematoma, thorough i&d, component exchange, removal of cable and placement of antibiotic beads was performed successfully.There was no fracture that occurred.A cable was utilized during bony preparation to prevent fx.Infection was confirmed via cultures roughly 72hrs after surgery, at which point i am no longer present.It is the surgeons belief that it was likely infected and thus choose to exchange components.Doi: (b)(6) 2020.Dor: (b)(6) 2021; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Provided x-ray images are pre-primary surgery and do not aid in this investigation.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Health effect - clinical code appropriate term/ code not available(e2402) is used to capture infections(e19).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received stating that no fracture occurred.A cable was utilized during bony preparation to prevent fracture.An infection was confirmed via cultures roughly 72hrs after surgery, at which point i am no longer present.It is the surgeons belief that it was likely infected and thus choose to exchange components.Another additional information was received stating that the prostalac cup was used as a primary cup for this patient.There were no implants in ms hall on (b)(6) 2020.If i remember correctly, she had a cephalomedullary nail removed for infection at another institution prior to seeking care from this surgeon.

Brand Name
LPS PROX FEM STD BODY NEUTRAL
Common Device Name
LPS AND S-ROM : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11195339
Report Number1818910-2021-01457
Device Sequence Number19893319
Product Code JWH
UDI-Device Identifier10603295078623
UDI-Public10603295078623
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1987-10-105
Device Catalogue Number198710105
Device Lot NumberJ2864C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer01/13/2021
03/04/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date02/05/2021
03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 32 +1 GR; CONTROL CABLE W/CABLE SLEEVE; LPS PROX FEM STD BODY NEUTRAL; ARTICUL/EZE BALL 32 +1 GR; CONTROL CABLE W/CABLE SLEEVE; LPS PROX FEM STD BODY NEUTRAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR